Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 360, NWS Jackson, MS

May 27, 2000East Carroll Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2000, 9:22 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2000, 9:22 PM CDT (02:22 UTC)
Expired
May 27, 2000, 10:00 PM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties East Carroll Parish, LA, West Carroll Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2184 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2184 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

290 
WUUS54 KJAN 280223
SVRJAN
LAC035-123-280315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
922 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA

* UNTIL 1000 PM CDT

* AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES WEST OF OAK GROVE...OR ABOUT 13 MILES
  SOUTH OF WILMOT...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR OAK GROVE AT 945 PM CDT

59

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:15 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 27, 8:15 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CDT SAT MAY 27 2000

UPDATED ZONES TO TAKE OUT ALL MENTION OF AFTER MIDNIGHT AND
BECOMING. ALSO ADDED SEVERE WORDING TO THE SOUTHWESTERN ZONES.
I
.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

32

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:09 PM CDTSevere Thunderstorm WarningJANMorehouse36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.